MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160902
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with an octaray mapping catheter and a char issue occurred.Left atrium was mapped with the octaray mapping catheter and the procedure was completed.After that, it was found that char was attached when the octaray mapping catheter was pulled out from the sheath.Timing was approximately 3 hours passed from the start of the treatment.Since attached char was found after the completion of the procedure, no action was taken for the char.There was no impact onto the patient and the procedure was completed with no trouble.Additional information was received.The system did not present any error messages nor did the physician / user see any product problem.The patient did not exhibit any neurological symptoms since the procedure was completed.It was located on the tip of the spline of the octaray mapping catheter.No issues related to the temperature and flow on the catheter.The generator was set to power control mode.The patient was anticoagulated.Act was unknown.The physician did not consider that the char was excessive.The physician does not consider the amount of char observed caused a potential risk to this patient.Correct catheter settings selected on the generator.Pump was switching from low to high flow during ablation.The duration of ablation used was not greater than 60 seconds.The average contact force was not greater than 40 grams.Irrigation rate was not used outside of those prescribed.Heparinized normal saline was used.The carto visitag module was used and the settings were respiration setting on, stability 2mm and time 3s fot25%.The color options used was the tag index.It was not confirmed on 3d if the diagnostic catheter was in close proximity to/ in contact with the ablation catheter during ablation.The octaray mapping catheter was placed at the pulmonary vein (pv) during the pulmonary vein isolation (pvi).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with an octaray mapping catheter.Left atrium was mapped with the octaray mapping catheter and the procedure was completed.After that, it was found that char was attached when the octaray mapping catheter was pulled out from the sheath.Timing was approximately 3 hours passed from the start of the treatment.Since attached char was found after the completion of the procedure, no action was taken for the char.There was no impact onto the patient and the procedure was completed with no trouble.The device evaluation was completed on 20-feb-2024.The device was returned to biosense webster (bwi) for evaluation.A visual inspection and patency test of the returned device were performed in accordance with bwi procedures.The device was visually inspected, and char attached on the spline was observed.A patency test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The char issue reported by the customer was confirmed.It should be noted that product failure is multifactorial.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation 23-jan-2024.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18461561
Report Number2029046-2024-00095
Device Sequence Number19624769
Product Code MTD
UDI-Device Identifier10846835021110
UDI-Public10846835021110
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2024
Device Catalogue NumberD160902
Device Lot Number31097496L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer01/23/2024
02/20/2024
Initial Report FDA Received Date01/07/2024
Supplement Report FDA Received Date01/30/2024
03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN PUMP, JAPAN CONFIGURATION; NGEN RF GENERATOR, JAPAN; UNK ABLATION CATHETER; UNK SHEATH; UNK_CARTO 3
Patient SexUnknown